Alert archive / Texas / Tornado Warnings in 2006
Tornado Warning 27, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at May 5, 2006, 8:56 PM CDT for Brown County, Coleman County, Texas. It was in force for 49 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 5, 2006, 8:56 PM CDT (01:56 UTC)
- Expired
- May 5, 2006, 9:45 PM CDT
- In force
- 49 min
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
Counties Brown County, TX, Coleman County, TX
The radar
The Dyess AFB radar (KDYX), 77 km from the middle of the area, began a volume at 01:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 5, 9:06 PM CDT | HAIL 1.75 | Coleman, TX | |
| May 5, 9:19 PM CDT | HAIL 2.75 | 3 Nw Bangs, TX | BASEBALL SIZE HAIL KNOCKED OUT CAR WINDSHIELD. |
| May 5, 9:35 PM CDT | HAIL 2.5 | Brownwood, TX | TENNIS BALL SIZE HAIL FALLING WITH LITTLE OR NO RAIN FALLING. |
| May 5, 9:40 PM CDT | HAIL 2.5 | Brownwood, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 5, 1:08 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.9 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 510 J/kg
- Mixed-layer CIN
- -138 J/kg
- Mixed-layer LCL
- 1221 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -50 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KSJT 060157 TORSJT TXC049-083-060245- /O.NEW.KSJT.TO.W.0027.060506T0156Z-060506T0245Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 856 PM CDT FRI MAY 5 2006 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * TORNADO WARNING FOR... CENTRAL COLEMAN COUNTY IN WEST CENTRAL TEXAS CENTRAL BROWN COUNTY IN WEST CENTRAL TEXAS * UNTIL 945 PM CDT * AT 852 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 3 MILES NORTHWEST OF SANTA ANNA...MOVING EAST AT 30 MPH. THIS STORM HAS ALREADY PRODUCED A TORNADO IN WESTERN COLEMAN COUNTY...AND TENNIS BALL SIZE HAIL IN THE CITY OF COLEMAN. * THE TORNADO IS EXPECTED TO BE NEAR... SANTA ANNA BY 900 PM CDT US-67 NEAR THE COLEMAN-BROWN COUNTY LINE BY 910 PM CDT THRIFTY BY 915 PM CDT BANGS...LAKE BROWNWOOD BY 920 PM CDT BROWNWOOD BY 935 PM CDT EARLY BY 940 PM CDT THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. LAT...LON 3202 9944 3168 9951 3158 9896 3192 9888 $$
2 follow-up statements
000
WWUS54 KSJT 060209
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
909 PM CDT FRI MAY 5 2006
TXC151-253-353-060245-
/O.CON.KSJT.SV.W.0212.000000T0000Z-060506T0245Z/
JONES TX-FISHER TX-NOLAN TX-
909 PM CDT FRI MAY 5 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR EXTREME NORTHERN NOLAN...FISHER AND WESTERN JONES COUNTIES...
AT 907 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF
BALL SIZE HAIL...AND DESTRUCTIVE HURRICANE FORCE WINDS IN EXCESS OF
80 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM HITSON
TO SYLVESTER TO GANNON...OR ALONG A LINE EXTENDING FROM 8 MILES
NORTHWEST OF HAMLIN TO 11 MILES SOUTHWEST OF HAMLIN TO SWEETWATER...
MOVING EAST AT 40 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
HAMLIN BY 915 PM CDT
THE INTERSECTION OF US-180 AND RANCH ROAD 126 AND NEINDA BY 920 PM
CDT
NOODLE BY 935 PM CDT
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3297 10054 3275 10052 3251 10065 3250 10004
3273 10005 3296 10004
$$000 WWUS54 KSJT 060224 SVSSJT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 921 PM CDT FRI MAY 5 2006 TXC049-083-060245- /O.CON.KSJT.TO.W.0027.000000T0000Z-060506T0245Z/ COLEMAN TX-BROWN TX- 921 PM CDT FRI MAY 5 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR CENTRAL BROWN AND CENTRAL COLEMAN COUNTIES... AT 920 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE STRONG ROTATION AND A POSSIBLE TORNADO. THIS TORNADO WAS LOCATED NEAR BANGS...OR ABOUT 8 MILES WEST OF BROWNWOOD...MOVING EAST AT 30 MPH. RESIDENTS ALONG HIGHWAY 67 FROM BANGS TO BROWNWOOD...AND AS FAR NORTH AS LAKE BROWNWOOD...SHOULD TAKE COVER NOW THE TORNADO WILL BE NEAR... BROWNWOOD BY 935 PM CDT EARLY BY 940 PM CDT IN ADDITION...BASEBALL SIZE HAIL WAS REPORTED JUST NORTHWEST OF BANGS...AND TENNIS BALL SIZE HAIL IN BANGS. LAT...LON 3202 9944 3168 9951 3158 9896 3192 9888 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at May 5, 6:20 PM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, May 5, 6:20 PM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 620 PM CDT FRI MAY 5 2006 .AVIATION... SCT TSTMS DEVELOPING ACROSS THE BIG COUNTRY. TORNADO WATCH IN EFFECT FOR WEST CENTRAL TEXAS UNTIL 06/03Z. OTHER STORMS WILL DEVELOP FURTHER SOUTH ACROSS THE REMAINDER OF WEST CENTRAL TEXAS. STRONG UPPER LEVEL DYNAMICS ROTATING ACROSS THE AREA ALONG WITH SURFACE BOUNDARIES WILL RESULT IN POSSIBLE SEVERE WEATHER TONIGHT. CURRENTLY GOING WITH VRB35G45KT 3SM TSRAGR IN THE KABI TAF UNTIL 06/02Z. AREAS OF MVFR CIGS OF BKN020-030 WILL DEVELOP AFTER 06/03Z. && .PREV DISCUSSION... (ISSUED 142 PM CDT FRI MAY 5 2006) UPDATE... UPDATED ZONES TO ADD TORNADO WATCH HEADLINE. PREV DISCUSSION... (ISSUED 104 PM CDT FRI MAY 5 2006) SHORT TERM... ANOTHER ROUND OF SEVERE WEATHER LATE THIS AFTERNOON AND TONIGHT...AS SPC DAY 1 OUTLOOK HAS THE SOUTHERN HALF OF THE CWFA IN A MODERATE RISK. STORMS WILL FIRE ALONG NW-SE SURFACE BOUNDARY NEAR A KMAF-KSJT-BRADY LINE AND ALONG DRYLINE ACROSS EXTREME SOUTHEAST NEW MEXICO AND SOUTHWEST TEXAS. SUPERCELLS ARE A GOOD BET DUE TO SBCAPE VALUES OF 2000 TO 3000 J/KG AND 0-6KM SHEAR OF 50 TO 60 KNOTS. MAIN SEVERE THREATS WILL BE VERY LARGE HAIL AND DAMAGING WINDS. ALSO...0-3KM HODOGRAPHS SHOW GOOD CLOCKWISE TURNING WITH HELICITY VALUES OF 150 TO 300...SO THERE IS POTENTIAL FOR TORNADOES. LOW LEVEL MOISTURE AXIS IS CURRENTLY LOCATED ALONG A KCOT-KSOA-KINK-KHOB LINE. GOING WITH LKLY POPS ACROSS THE CWFA TONIGHT AS AN MCS WILL FORM BY 06/06Z AN MOVE EAST-SOUTHEAST TOWARD CENTRAL TEXAS. LOCALLY HEAVY RAIN WILL BE A POSSIBILITY DUE TO HIGH PW VALUES. WILL KEEP CHC POPS GOING FOR SATURDAY AS SOME INSTABILITY AND SHEAR STILL PRESENT ALONG WITH SURFACE BOUNDARY. LONG TERM... MAINLY SLGT CHC POPS FOR SATURDAY NIGHT THROUGH MONDAY NIGHT...THEN A DRY FORECAST TUESDAY THROUGH FRIDAY AS UPPER HEIGHTS BUILD AND MID LEVEL CAPPING INCREASES. HIGHS WILL BE IN THE LOWER TO MID 90S ACROSS MUCH OF THE AREA MONDAY THROUGH WEDNESDAY. COOL FRONT TO MOVE SOUTH ACROSS WEST CENTRAL TEXAS LATE NEXT WEEK...WITH HIGHS IN THE 80S THURSDAY AND FRIDAY. .SJT WATCHES/WARNINGS/ADVISORIES... TORNADO WATCH UNTIL 10 PM FRIDAY FOR THE FOLLOWING ZONES: BROWN...CALLAHAN...COKE...COLEMAN...CONCHO...CROCKETT...FISHER... HASKELL...IRION...JONES...KIMBLE...MASON...MCCULLOCH...MENARD... NOLAN...RUNNELS...SAN SABA...SCHLEICHER...SHACKELFORD... STERLING...SUTTON...TAYLOR...THROCKMORTON...AND TOM GREEN. &&
Hazardous weather outlook, May 5, 1:32 PM CDT, 7 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 132 PM CDT FRI MAY 5 2006 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-061930- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 132 PM CDT FRI MAY 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A TORNADO WATCH IS IN EFFECT FOR MUCH OF WEST CENTRAL TEXAS THROUGH LATE EVENING...ROUGHLY ALONG AND SOUTH OF INTERSTATE 20. INCREASING WIND SHEAR AND MODERATE TO HIGH ATMOSPHERIC INSTABILITY WILL LEAD TO A POTENTIAL FOR RAPIDLY DEVELOPING SUPERCELL THUNDERSTORMS AFTER 3 PM. VERY LARGE AND DESTRUCTIVE HAIL AND ISOLATED TORNADOES WILL BE THE PRIMARY SEVERE WEATHER THREATS. LOCALIZED FLASH FLOODING WILL BE ASSOCIATED WITH LONG LIVED SUPERCELL THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY...MAINLY EAST OF AN ABILENE TO JUNCTION LINE. THE PRIMARY SEVERE WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED FROM THIS AFTERNOON INTO THE EARLY MORNING HOURS SATURDAY. 14
In the hours before
Local storm report, May 5, 8:17 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
817 PM CDT FRI MAY 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM TSTM WND GST HAWLEY 32.61N 99.81W
05/05/2006 E65 MPH JONES TX FIRE DEPT/RESCUE
THE STRONG WINDS AND HAIL ENTERED THE ROOF OF THE FIRE
STATION IN HAWLEY.
&&
14Local storm report, May 5, 8:24 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
824 PM CDT FRI MAY 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0823 PM TORNADO 3 NW TALPA 31.81N 99.75W
05/05/2006 RUNNELS TX LAW ENFORCEMENT
&&
PMCCULLOLocal storm report, May 5, 8:38 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
838 PM CDT FRI MAY 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0836 PM HAIL 20 SW ABILENE 32.24N 99.97W
05/05/2006 E1.00 INCH TAYLOR TX CO-OP OBSERVER
6 WEST OF LAKE ABILENE
&&
MDLocal storm report, May 5, 8:44 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
844 PM CDT FRI MAY 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0843 PM HAIL COLEMAN 31.83N 99.43W
05/05/2006 E1.50 INCH COLEMAN TX FIRE DEPT/RESCUE
&&
PMCCULLOLocal storm report, May 5, 8:52 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
852 PM CDT FRI MAY 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0852 PM HAIL COLEMAN 31.83N 99.43W
05/05/2006 E2.50 INCH COLEMAN TX FIRE DEPT/RESCUE
&&
PMCCULLOLocal storm report, May 5, 8:55 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
855 PM CDT FRI MAY 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0853 PM HAIL ROBY 32.75N 100.38W
05/05/2006 E1.00 INCH FISHER TX LAW ENFORCEMENT
&&
PMCCULLOThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 7:04 PM CDT | Tornado Warning | SJT | Haskell | 41 min |
| May 5, 7:07 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Runnels | 53 min |
| May 5, 7:12 PM CDT | Severe Thunderstorm Warning | SJT | Jones | 48 min |
| May 5, 7:28 PM CDT | Tornado Warning | SJT | Jones | 47 min |
| May 5, 7:42 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Nolan | 48 min |
| May 5, 7:43 PM CDT | Tornado Warning | SJT | Callahan | 32 min |
| May 5, 7:44 PM CDT | Tornado Warning | SJT | Haskell, Shackelford, Throckmorton | 46 min |
| May 5, 8:00 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Runnels | 60 min |
| May 5, 8:09 PM CDT | Severe Thunderstorm Warning | SJT | Fisher | 66 min |
| May 5, 8:13 PM CDT | Tornado Warning | SJT | Crockett | 47 min |
| May 5, 8:14 PM CDT | Tornado Warning | SJT | Callahan, Jones, Shackelford, Taylor | 46 min |
| May 5, 8:22 PM CDT | Tornado Warning | SJT | Coleman, Runnels | 38 min |
| May 5, 8:25 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Throckmorton | 50 min |
| May 5, 8:28 PM CDT | Severe Thunderstorm Warning | SJT | Taylor | 62 min |
| May 5, 8:34 PM CDT | Severe Thunderstorm Warning | SJT | Taylor | 41 min |
| May 5, 8:51 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones, Nolan | 54 min |
| May 5, 8:58 PM CDT | Tornado Warning | SJT | Callahan, Shackelford | 32 min |
| May 5, 9:03 PM CDT | Tornado Warning | SJT | Callahan, Taylor | 42 min |
| May 5, 9:19 PM CDT | Tornado Warning | SJT | Jones, Shackelford | 26 min |
| May 5, 9:25 PM CDT | Severe Thunderstorm Warning | SJT | Nolan, Taylor | 35 min |
| May 5, 9:28 PM CDT | Severe Thunderstorm Warning | SJT | Jones, Taylor | 32 min |
| May 5, 9:38 PM CDT | Tornado Warning | SJT | Callahan, Coleman | 52 min |
| May 5, 9:38 PM CDT | Tornado Warning | SJT | Brown | 52 min |
| May 5, 9:45 PM CDT | Tornado Warning | SJT | Jones, Shackelford | 30 min |
| May 5, 10:03 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Nolan, Shackelford, Taylor | 27 min |
| May 5, 10:15 PM CDT | Tornado Warning | SJT | Runnels, Taylor | 30 min |
| May 5, 10:16 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Nolan, Runnels, Taylor | 59 min |
| May 5, 10:24 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 51 min |
| May 5, 10:31 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Callahan, Coleman, Shackelford, Taylor | 59 min |
| May 5, 10:33 PM CDT | Flash Flood Warning | SJT | Brown | 4 hr |
| May 5, 10:42 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Coleman, Runnels, Taylor | 63 min |
| May 5, 11:09 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 51 min |
| May 5, 11:36 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman, Concho, McCulloch, Runnels, San Saba | 54 min |
| May 6, 12:29 AM CDT | Severe Thunderstorm Warning | SJT | Concho, McCulloch | 61 min |
| May 6, 1:04 AM CDT | Severe Thunderstorm Warning | SJT | San Saba | 26 min |
| May 6, 1:10 AM CDT | Severe Thunderstorm Warning | SJT | McCulloch | 50 min |
| May 6, 2:04 AM CDT | Flash Flood Warning | SJT | McCulloch, San Saba | 116 min |
| May 6, 2:11 AM CDT | Severe Thunderstorm Warning | SJT | McCulloch, Mason, Menard | 53 min |
| May 6, 5:03 AM CDT | Severe Thunderstorm Warning | SJT | Menard | 42 min |
| May 6, 6:00 AM CDT | Severe Thunderstorm Warning | SJT | Mason, Menard | 30 min |
| May 6, 2:18 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, Menard | 42 min |
| May 6, 3:13 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, Mason | 47 min |
| May 6, 3:48 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, Mason | 27 min |
| May 6, 4:14 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch, Mason, San Saba | 31 min |
| May 6, 4:45 PM CDT | Severe Thunderstorm Warning | SJT | Mason, San Saba | 30 min |
Nearby
Tornado Warnings in Texas, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.